MAUDE Adverse Event Report: SMITH & NEPHEW, INC. D-RAD TI 2.4MM X 14MM CTX SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. D-RAD TI 2.4MM X 14MM CTX SCR T7 S-T; PLATE, FIXATION, BONE
Model Number 74682414
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a trauma surgery, after placing the d-rad ti 2.4mm x 14mm ctx scr t7 s-t had to be changed to a shorter 12mm one after seeing it under the x-ray as it looked very long.It was unknown if there was any delay.Patient was not harmed.
 
Event or Problem Description
It was reported that, during a trauma surgery, after placing the d-rad ti 2.4mm x 14mm ctx scr t7 s-t had to be changed to a shorter 12mm one after seeing it under the x-ray as it looked very long.The procedure was successfully completed without delay using a smith and nephew back up device.Patient was not harmed.
 
Additional Manufacturer Narrative
Additional information was received for this event.Reference to sections: b5, g3, h2.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible probable cause could include but not limited to procedural variance, size of device or user error.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
D-RAD TI 2.4MM X 14MM CTX SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11805754
Report Number1020279-2021-03976
Device Sequence Number3646253
Product Code HRS
UDI-Device Identifier00885556394847
UDI-Public00885556394847
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74682414
Device Catalogue Number74682414
Device Lot Number19JM18429
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer06/05/2021
09/09/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/05/2021
09/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;